Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Bile duct cancer,chemotherapy, yellowing of eyes and skin

My boss was diagnosed with bile duct cancer in January of 2011. He is no longer getting chemotherapy . The cancer has spread to his lymph nodes. Within the last two days I have noticed his skin and eyes becoming very yellow. I m concerned that he does not have much time left. Can you tell me generally how long he will live with jaundice like this? There are no treatment options left for him, not even clinical trials.
Asked On : Tue, 8 May 2012
Answers:  3 Views:  283
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Gastroenterologist, Surgical 's  Response
Dear Leighcrwfrd,

Thanks for your query.
You and all well wisher of your Boss should support and motivate him for proper treatment. To minimize the ill-effect of jaundice on liver and remaining body, stent (tube) may be placed across the blockage of bile-duct cancer to facilitate bile flow to intestine. So jaundice, itching will be controlled.
Surgery is best treatment as it removes tumor from body, provided tumor is well localised and this is assessed on CECT or MRI of abdomen.
To prevent further progression of tumor, usually chemotherapy is advised but unfortunately in they have only small benefit compared to cancer of another organs. Newer chemotherapy drug are used in clinical trial with some more better results. To participate in trial, patient and family should be well motivated.
With regards
Answered: Sat, 12 May 2012
I find this answer helpful

1 Doctor agrees with this answer

Oncologist Dr. Jawahar Ticku's  Response
Dear Leighcrwfrd.
Thank you for for your quiry. Yor father has became an advancced case of cholangiocarcinoma and because of this he has cholestasis , a form of obstructive Jaundice. I am sory to convey you that he is likely to undergo hepatic coma with deepening of jaundice.
I do not think chemotherapy at this point has a good role as the liver is not functioning well. So chemotherapy will be more harmful to him.
You are advised to see your primary physician for his symptomatic terminal care and possible comforting management and pray his peace.
I hope you understood me and bear with me .
Dr. Ticku
Answered: Tue, 8 May 2012
I find this answer helpful
Oncologist, Surgical Dr. Rohan Khandelwal's  Response
I am very sorry to hear about your boss. He does have an advanced stage of bile duct cancer, for which there are very limited treatment options available. If he is developing jaundice (yellowish discoloration of his eyes), you can consult a doctor and get a stenting of his duct done. This will reduce the jaundice and he will feel better.
It is extremely difficult to predict how long he is going to live, but what is important is that he should be made as comfortable as possible and his symptoms should be adequately dealt with.
Answered: Tue, 8 May 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor